Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 14, 2000, 4:50 PM EDT for Armstrong County, Indiana County, Westmoreland County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2000, 4:50 PM EDT (20:50 UTC)
- Expired
- Jul 14, 2000, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Armstrong County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 142052 FFWPBZ PAC005-063-129-142345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 450 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ARMSTRONG COUNTY IN PENNSYLVANIA INDIANA COUNTY IN PENNSYLVANIA WESTMORELAND COUNTY IN PENNSYLVANIA * UNTIL 745 PM EDT * AT 450 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED UP TO 3 INCHES OF RAIN HAS FALLEN IN SOUTHERN ARMSTRONG COUNTY IN THE PAST 2 HOURS AND ALMOST 2 INCHES OF RAIN IN NORTHERN WESTMORELAND AND SOUTHERN INDIANA COUNTY. * <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:07 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 14, 4:07 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 407 PM EDT FRI JUL 14 2000 LINE OF STRONG THUNDERSTORMS HEADING INTO THE AREA AHEAD OF THE FRONT. WATCHES OUT FOR MOST OF AREA EXCEPT EXTREME NORTHEASTERN PART OF CWA. COLD LOW WILL LINGER OVER PA FOR WEEKEND GIVING CHANCE OF SHOWERS EACH DAY. MOS GUIDANCE LOOKS ADEQUATE. CAT FCSTID = 66 PIT 63 75 61 75 / 60 70 60 40 MGW 65 76 62 78 / 70 70 60 40 .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES OHZ039>058. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ049>050...OHZ057>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES PAZ007>008...PAZ013>014...PAZ020>021. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ014...PAZ020>023...PAZ029>032. WV...SEVEqRE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONE WVZ001. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ002>041.
In the hours before
Special weather statement, Jul 14, 1:00 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 100 PM EDT FRI JUL 14 2000 OHZ039>041-048>050-057-058-PAZ007-008-013-014-020-021-WVZ001-142300- ALLEGHENY PA-BEAVER PA-BUTLER PA-CARROLL OH-COLUMBIANA OH- COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH- LAWRENCE PA-MERCER PA-MUSKINGUM OH-TUSCARAWAS OH-VENANGO PA- 100 PM EDT FRI JUL 14 2000 ...SEVERE THUNDERSTORM WATCH TIL 7 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT TIL 7 PM TONIGHT FOR THE FOLLOWING COUNTIES. IN OHIO... COLUMBIANA...COSHOCTON...CARROLL...GUERNSEY...HARRISON... JEFFERSON...MUSKINGUM...TUSCARAWAS. IN PENNSYLVANIA... ALLEGHENY...BEAVER...BUTLER...LAWRENCE...MERCER...VENANGO. IN WEST VIRGINIA... HANCOCK. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 14, 4:33 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ZOAR OH 1.75 INCH HAIL
07/14/00 TUSCARAWAS
0400 PM CARROLLTON OH .75 INCH HAIL
07/14/00 CARROLL
0425 PM NJEW KENSINGTON PA 1 INCH HAIL
07/14/00 WESTMORELAND
NNNNThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 63 min |
| Jul 14, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.